Alert archive / Texas / Freeze Warnings in 2021

Freeze Warning 3, NWS Corpus Christi, TX

January 15, 202113 counties in Texas

NWS Corpus Christi, TX issued this freeze warning at Jan 15, 2021, 2:34 PM CST for 13 counties in Texas. It took effect at Jan 16, 2021, 3:00 AM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 15, 2021, 2:34 PM CST (20:34 UTC)
In effect from
Jan 16, 2021, 3:00 AM CST
Expired
Jan 16, 2021, 9:00 AM CST
In force
6 hr
Issued by
NWS Corpus Christi, TX

Counties Bee County, TX, Calhoun County, TX, Duval County, TX, Goliad County, TX, Jim Wells County, TX, Kleberg County, TX, La Salle County, TX, Live Oak County, TX, McMullen County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX, Victoria County, TX

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 8.6 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2021-01-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2021-01-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -108 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2795 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
-108 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

274 
WWUS74 KCRP 152034
NPWCRP

URGENT - WEATHER MESSAGE
National Weather Service Corpus Christi TX
234 PM CST Fri Jan 15 2021

TXZ229>234-240>244-246-247-161500-
/O.NEW.KCRP.FZ.W.0003.210116T0900Z-210116T1500Z/
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Duval-Jim Wells-
Inland Kleberg-Inland Nueces-Inland San Patricio-Inland Refugio-
Inland Calhoun-
Including the cities of Cotulla, Calliham, Cross, Loma Alta, 
Tilden, George West, Three Rivers, Beeville, Goliad, Victoria, 
Freer, Benavides, San Diego, Alice, Orange Grove, Kingsville, 
Loyola Beach, Ricardo, Riviera, Robstown, Tuloso, Bishop, Sinton,
Mathis, Taft, Odem, Refugio, McFaddin, Woodsboro, and Kamay
234 PM CST Fri Jan 15 2021

...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM CST SATURDAY...

* WHAT...Sub-freezing temperatures as low as 29 expected.

* WHERE...Inland Coastal Plains to Eastern Brush Country.

* WHEN...From 3 AM to 9 AM CST Saturday.

* IMPACTS...Frost and freeze conditions will kill sensitive
  vegetation and possibly damage unprotected outdoor plumbing.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

EMF

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this freeze warning went out at Jan 15, 11:28 AM CST, 3 hours 6 minutes earlier.

Area forecast discussion, Jan 15, 11:28 AM CST, 3 hours 6 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1128 AM CST Fri Jan 15 2021

.AVIATION (UPDATED FOR 18Z ISSUANCE)...

VFR conditions will persist through the TAF period. Moderate
northerly winds with gusts around 20 knots will continue through
the afternoon for VCT/ALI/CRP. Winds will decrease out the west
northwest this evening under clear skies as high pressure moves
over South Texas.

&&

.PREV DISCUSSION... /Issued 351 AM CST Fri Jan 15 2021/

SHORT TERM (Today through Saturday)...

Surface ridging from a 1025 mb high near Clovis, NM will continue
to amplify across South Texas today while keeping keep dry and
light northerly winds intact. Despite afternoon RH values falling
into the teens for all of our non-coastal zones, the light winds
will keep wildfire growth potential low. Tonight, the surface
high should be found close to the Lower Rio Grande Valley while
setting the stage for strong radiational cooling. With light
westerly winds region wide, a light freeze remains on track for
portions of the Brush Country, Crossroads and Coastal Plains. A
freeze warning will likely be needed with the next forecast
package. As the high slowly departs into the Gulf by Saturday
afternoon, light southerly flow unfolds along with rising
thicknesses. Enough low-level warming from 925-850 mb should
boost highs by a few degrees for most areas compared to today.

LONG TERM (Saturday Night through Thursday)...

High pressure will shift to the east Saturday night and a shortwave
trough will move southeast into the area Sunday morning. Isentropic
lift at the 295K level will lead to an increase in clouds ahead of
the shortwave trough. Highs on Sunday will be in the mid to upper
60s. Sunday night the shortwave trough will exit the area and lows
will drop into the 40s. A warming trend will begin Monday as high
pressure settles in and continues through the middle of the week.
Winds from the southeast will keep daytime and nighttime
temperatures more mild through the week with highs in the upper
60s to mid 70s and lows in the upper 50s to low 60s. Southwesterly
winds at 925 mb will increase to around 40 knots Monday night
into Tuesday night, and will allow moisture to advect into the
region. A slight chance of showers are possible beginning Tuesday
night ahead of an approaching front. The front will push through
the area and offshore by Wednesday afternoon. Showers will
continue through Wednesday with support from WAA in the 700mb
layer and PWAT values remaining near 1.5". Isolated thunderstorms
are possible as CAPE nears 1000 j/kg with little CIN and a
moderately unstable environment. A low pressure system centered
over the Baja peninsula will lift to the northeast during the day
Thursday and send a weak front into the area. With PWAT values
still above normal for this time of year, showers and
thunderstorms will be possible Thursday into Thursday night.
Precipitation will quickly clear out Friday morning.

MARINE...

Strong northerly flow with advisory level winds will decline to
moderate by late morning as high pressure approaches South Texas.
Moderate offshore flow continues tonight with the potential for
briefly strong northwest winds at times over the open waters.
Offshore flow then becomes weak on Saturday as high pressure reaches
the Gulf waters. Weak onshore flow will develop for a short time
Saturday night, before shifting to the northeast Sunday. Onshore
flow will once again return Monday, then become strong Monday night
over the Gulf waters which could lead to another Small Craft
Advisory Monday night into Tuesday. Winds will become moderate from
the southeast by Tuesday night. Isolated to scattered showers will
be possible Tuesday and Tuesday night.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    66  32  67  46  66  /   0   0   0   0  20
Victoria          63  32  64  38  63  /   0   0   0   0  10
Laredo            67  34  71  45  65  /   0   0   0   0  10
Alice             67  30  70  41  68  /   0   0   0   0  20
Rockport          65  36  65  46  66  /   0   0   0   0  10
Cotulla           67  34  71  41  65  /   0   0   0   0  10
Kingsville        67  30  69  44  67  /   0   0   0   0  20
Navy Corpus       65  40  63  53  64  /   0   0   0   0  20

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.

&&

EMF/94...AVIATION
Hazardous weather outlook, Jan 15, 10:47 AM CST, 3 hours 47 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Corpus Christi TX
1047 AM CST Fri Jan 15 2021

TXZ229>234-239>247-342>347-442-443-447-161700-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
1047 AM CST Fri Jan 15 2021

This hazardous weather outlook is for South Texas.

.DAY ONE...Today and Tonight

A light freeze is possible late tonight through early Saturday
morning for much of the Coastal Plains, Victoria Crossroads and
portions of the Brush Country.

Elevated fire danger conditions through this afternoon over South
Texas.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Isolated to scattered thunderstorms are possible Tuesday through
Thursday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

GMZ230-235-250-255-270-275-161700-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
1047 AM CST Fri Jan 15 2021

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...Today and Tonight

Small Craft Advisory conditions are possible tonight over the open
waters.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Small Craft Advisory conditions are possible over the Gulf
waters Monday night through Thursday evening.

Isolated to scattered thunderstorms are possible Tuesday night
through Thursday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

EMF

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 15, 2:37 PM CSTSmall Craft AdvisoryCRP16 hr

Nearby

Freeze Warnings in Texas, 2021Every freeze warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.